I posted about my DVT here. I went off warfarin in late Nov and I've had two incidents since then of leg pain severe enough to need an ultrasound to check for another clot. My doctor did two more tests after the second incident which show I have venal insufficiency in the popliteal vein, the one I had the dvt in and in another smaller vein in that leg. I have been taking 80 mg baby aspirin and the symptoms seem to get better when I do. I can't take it constantly since my stomach starts to get upset, I have severe reflux.
I wonder what else can be done? The tech who did my tests said there is a procedure to fix this but it can't be done on the popliteal vein as it will cause another clot. I'm still wearing compression socks, walk as much as possible and try to avoid things that will cut off the circulation like crossing legs etc.
How are you? Venous insufficiency may occur because a vein is partly blocked, or blood is leaking around the valves of the veins. There are several risk factors such as age, gender, genetic factors, history of deep vein thrombosis in the legs, obesity, pregnancy and even sitting or standing for a long time. Aside from compression stockings and avoiding long periods of sitting or standing, varicose vein stripping or other treatments for varicose veins may be recommended if you have symptoms such as leg pain, skin sores caused by poor blood flow in the veins, or thickening and hardening of the skin on the legs and ankles. It is best that you discuss the results with your attending physician for proper management. Take care and do keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.